Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 61, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Oct 10, 2021, 2:35 PM PDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2021, 2:35 PM PDT (21:35 UTC)
- Expired
- Oct 11, 2021, 11:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
660 WHUS76 KMFR 102135 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 235 PM PDT Sun Oct 10 2021 PZZ370-376-111045- /O.NEW.KMFR.SE.W.0061.211010T2135Z-211011T1800Z/ /O.CON.KMFR.SC.Y.0101.000000T0000Z-211012T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 235 PM PDT Sun Oct 10 2021 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 AM PDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...For the Hazardous Seas Warning, north winds 15 to 25 kt with very steep and hazardous seas 10 to 13 ft at 9 to 11 seconds. For the Small Craft Advisory, north winds 15 to 25 kt diminishing Monday night. Steep seas 8 to 12 ft at 9 to 12 seconds through Monday night. * WHERE...For the Hazardous Seas Warning, beyond 25 nm of the coast from Reedsport to Point St. George. For the Small Craft Advisory, all areas not covered by the Warning. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Monday. For the Small Craft Advisory, until 5 AM PDT Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-356-111045- /O.CON.KMFR.SC.Y.0101.000000T0000Z-211012T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 235 PM PDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...North winds 20 to 30 kt, diminishing Monday night. Steep seas 8 to 12 ft at 9 to 12 seconds. * WHERE...All areas, but the strongest winds and heaviest seas will occur from Port Orford south. * WHEN...From 11 AM Sunday to 5 AM PDT Tuesday, but the strongest winds and heaviest seas will occur in the afternoons and evenings. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
1 follow-up statement
703 WHUS76 KMFR 110937 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 237 AM PDT Mon Oct 11 2021 PZZ370-376-112300- /O.CON.KMFR.SE.W.0061.000000T0000Z-211011T1800Z/ /O.CON.KMFR.SC.Y.0101.000000T0000Z-211012T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 237 AM PDT Mon Oct 11 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...For the Hazardous Seas Warning, north winds 15 to 25 kt with very steep and hazardous seas 10 to 13 ft at 10 to 11 seconds. For the Small Craft Advisory, north winds 15 to 25 kt diminishing Monday night. Steep seas 8 to 12 ft at 10 to 13 seconds through Monday night. * WHERE...For the Hazardous Seas Warning, beyond 25 nm of the coast from Reedsport to Pt. St. George. For the Small Craft Advisory, all areas not covered by the Warning. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Monday. For the Small Craft Advisory, until 5 AM PDT Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-356-112300- /O.CON.KMFR.SC.Y.0101.000000T0000Z-211012T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 237 AM PDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...North winds 20 to 30 kt through this evening, then diminishing. Steep seas 8 to 12 ft at 10 to 13 seconds. * WHERE...All areas, but the strongest winds and highest seas will occur south of Gold Beach this afternoon and evening. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Oct 10, 2:31 PM PDT, 4 minutes earlier.
Area forecast discussion, Oct 10, 2:31 PM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Medford OR
231 PM PDT Sun Oct 10 2021
.DISCUSSION...Satellite imagery depicts a cirrus cloud shield that
is depicting a weak cold front across lake and Modoc Counties.
Behind this front stratocumulus clouds are abundant with some of
these clouds beginning to glaciate (gain ice) in Douglas County.
The earlier changes to the forecast to add a slight chance of
thunder to the coast and to add breezier winds to the Shasta
Valley still look on track. The showers coming in are well
depicted through high resolution ensemble members and the best
chances for light precipitation will be from the Cascades west and
Siskiyous north.
The cold, showery air mass will follow traverse inland as an
upper trough moves over the area this evening through Monday
morning. Shower chances are greatest from the Southern Oregon
Cascades west will some isolated to scattered showers possible
over northern California and east of the Cascades. Snow levels are
forecast to quickly lower behind the front this evening into
tonight, dropping down to 3500 to 4000 feet west of the Cascades
and down to 3000 to 3500 feet east of the Cascades. Models
continue to support light snowfall tonight into Monday morning
over higher mountain passes, generally above 4000 feet, and
focused over the Cascades. Early October sun angle will likely
limit impacts to roadways to a minor magnitude, but travelers
should be aware of this early season snowfall potential.
As the upper trough shifts eastward, breezy to gusty north winds
are expected east of the Cascades Monday afternoon and evening.
Although the NBM predicts a high probability (60%) of advisory
level winds east of the Cascades. The vast majority of ensembles
and their means, however are showing the breezy, but not advisory
level winds. So, have opted to not go with a wind advisory here,
but will reiterate that it will likely be breezy Monday afternoon
and evening. Otherwise, the showers may linger into Monday
afternoon, tapering off by Monday evening.
With this cold air mass moving in place, expect a significant
cooling trend tonight through Tuesday morning. Models indicate
that by late tonight, the air mass is forecast to be in the
coldest 1 percent for this time of year, per the 1979-2009
climatology. Cool daytime and cold overnight temperatures are
expected during this period. Cloud cover Monday morning will
likely prevent temperatures from reaching their coldest potential,
but less clouds Tuesday morning means the coldest temperatures so
far this season, with teens east of the Cascades and 20s to low
30s west of the Cascades. A freeze watch continues for areas west
of the Cascades for Monday night and Tuesday morning.
Late Tuesday into Wednesday, the next weak front and upper
trough will arrive. This system will not be a significant
precipitation producer either, with only light precipitation
expected. However, additional light snow could fall in the
Cascades with snow levels between 4000 and 5000 feet. Again,
impacts are expected to be quite minimal with this system.
Afterwards, ensembles begin to dry us out for most of the rest of
the week. Models are suggesting that the next system could arrive
late Sunday into Monday, but confidence in the general details is
low at this time. Please stay tuned to the forecast for more
information on potential snowfall, freezing temperatures, and
other fall to winter-like weather. -Schaaf
&&
.AVIATION...10/18Z TAFs...A cold front now moving through the
area will clear to the east of the area tonight. Over the coastal
waters, along the coast, and in the coastal valleys...VFR conditions
will prevail initially, but areas of MVFR cigs will develop late this
afternoon into this evening along with showers and isolated
thunderstorms. Isolated IFR cigs/vsbys will develop late Sunday
night, persisting into Monday morning. The showers and thunderstorms
will end Monday morning and all but the coastal waters will clear to
VFR by Monday afternoon. The higher conditions along the coast and
inland will prevail into Monday evening. From the Cascades
west...Mostly VFR conditions will prevail initially, but areas of
higher terrain will remain obscured. Showers will develop late this
afternoon and evening. Areas of IFR cigs in low clouds will develop
late tonight and persist into Monday morning. The showers and
thunderstorms will end Monday morning and all areas will clear to
VFR by Monday afternoon. The higher conditions will prevail
into Monday evening. East of the Cascades...VFR conditions will
prevail through Monday evening, but there will be some obscuration
of higher terrain through Monday morning.
&&
.MARINE...Updated 230 PM PDT Sunday 10 October 2021...There is a
slight chance of thunderstorms from Gold Beach north into Monday
morning. Gusty north winds will diminish Monday night. Steep to very
steep seas will become all steep seas by Monday afternoon, then
subside late Monday night. A front will move onshore Tuesday night.
North winds and areas of steep seas will return to the area
Wednesday and persist through Friday.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Freeze Watch from late Monday night through Tuesday morning for
ORZ023-024-026.
CA...Freeze Watch from late Monday night through Tuesday morning for
CAZ080>082.
Pacific Coastal Waters...
Small Craft Advisory until 5 AM PDT Tuesday for
PZZ350-356-370-376.
Hazardous Seas Warning until 11 AM PDT Monday for PZZ370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:32 AM PDT | Freeze Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine | 35 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.